Medical questions & health advice by board certified doctors
"Why is my face red and blotchy?"
I'm a 36 year old female. I have a problem where my face gets all red and blotchy. Many times it also gets itchy. I use a daily facial moisturizer but i don't believe that is contributing to the problem. Sometimes it helps alleviate the itchiness. This problem has been going on for about 3 years. I have not consulted a dermatologist about this.
Red and blotchy spots on the face that also itch could be caused by an allergic or contact reaction to something the skin has come into contact with. Various types of soaps and cleaners can be the cause, but by far the most common cause would be some form of cosmetic that you are putting on. It might be worth thinking about if there is any association between the rash and a cosmetic product that you have been using and, if so, discontinue that product to see if the rash goes away. Another possibility would be hives, if the rash is actually raised and itchy. However, isolated hives on the face would be unlikely, being more common all over the body. Eczema is a condition in which the skin lacks moisture and becomes very dry. This can lead to red and blotchy rashes which also tend to be quite itchy and may flake. They are generally treated by using a good facial moisturizer that is "greasy" enough to stay in place for a long time. I would talk to your primary care doctor to see what is going on. It sounds like you may need a steroid cream to get this under control, but you shouldn't not put those on the face without first seeing your doctor.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.